Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Cauchy transform on bounded domains

Authors: J. M. Anderson and A. Hinkkanen
Journal: Proc. Amer. Math. Soc. 107 (1989), 179-185
MSC: Primary 30E20; Secondary 47G05
MathSciNet review: 972226
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ f$ is in $ {L^2}(\Delta )$ where $ \Delta $ is the unit disk, and that $ f = 0$ outside $ \Delta $. We show that then the Cauchy transform $ \mathcal{C}\,f$ of $ f$, when restricted to $ \Delta $, satisfies $ \vert\vert\mathcal{C}\,f\vert{\vert _2} \leq (2/\alpha )\vert\vert f\vert{\vert _2}$, where $ \alpha \approx 2.4048$ is the smallest positive zero of the Bessel function $ {J_0}$. This inequality is sharp.

References [Enhancements On Off] (What's this?)

  • [1] David W. Boyd, Best constants in a class of integral inequalities, Pacific J. Math. 30 (1969), 367–383. MR 0249556
  • [2] D. H. Hamilton, On the Poincaré inequality, Complex Variables Theory Appl. 5 (1986), no. 2-4, 265–270. MR 846494
  • [3] O. Lehto and K. I. Virtanen, Quasiconformal mappings in the plane, 2nd ed., Springer-Verlag, New York-Heidelberg, 1973. Translated from the German by K. W. Lucas; Die Grundlehren der mathematischen Wissenschaften, Band 126. MR 0344463
  • [4] Vladimir G. Maz’ja, Sobolev spaces, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1985. Translated from the Russian by T. O. Shaposhnikova. MR 817985
  • [5] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095
  • [6] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30E20, 47G05

Retrieve articles in all journals with MSC: 30E20, 47G05

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society